Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 20, NWS Albuquerque, NM

July 19, 2013Santa Fe County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 19, 2013, 2:01 PM MDT for Santa Fe County, New Mexico. It was in force for 89 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2013, 2:01 PM MDT (20:01 UTC)
Expired
Jul 19, 2013, 3:30 PM MDT
In force
89 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Santa Fe County, NM

What was reported inside it

TimeReportWhereRemark
Jul 19, 3:30 PM MDTFLASH FLOOD15 Ssw Santa Fe, NMGOLD MINE ROAD FLOODED AND IMPASSIBLE FOR 200 YARDS NEAR CERRILLOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 89 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2013-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2013-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
156 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1048 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

757 
WGUS55 KABQ 192001
FFWABQ
NMC049-192130-
/O.NEW.KABQ.FF.W.0020.130719T2001Z-130719T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
201 PM MDT FRI JUL 19 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 330 PM MDT

* AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM 10 MILES NORTH OF GALISTEO...OR
  ABOUT 10 MILES SOUTH OF SANTA FE...MOVING SOUTH/SOUTHWEST AT 8 MPH.
  EXPECT RAINFALL AMOUNTS BETWEEN 0.75 TO 1.25 INCHES. AREAS ESPECIALLY
  BETWEEN LAMY TO LA CIENEGA WILL BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3561 10601 3559 10590 3534 10588 3546 10620

$$
50
3 follow-up statements
288 
WGUS75 KABQ 192040
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
240 PM MDT FRI JUL 19 2013

NMC049-192130-
/O.CON.KABQ.FF.W.0020.000000T0000Z-130719T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA FE-
240 PM MDT FRI JUL 19 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR CENTRAL
SANTA FE COUNTY...

AT 230 PM MDT...THE PUBLIC REPORTED A THUNDERSTORM PRODUCING VERY
HEAVY RAIN NEAR LOS CERRILLOS. THE STORM PRODUCING VERY HEAVY RAIN
WAS CONTINUING TO MOVE TOWARDS THE SOUTHWEST AT 7 MPH. A COCORAHS
OBSERVER REPORTED 1.54 INCHES WITH SOME FLOODING AROUND 10 MILES 
SOUTH OF SANTA FE. 

LOCATIONS IMPACTED INCLUDE...
  CERRILLOS HILLS STATE PARK...
  LOS CERRILLOS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF A QUARTER OF AN INCH ARE POSSIBLE IN
THE WARNED AREA.

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

TO REPORT FLOODING OR SEVERE WEATHER...CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY...AND CONTACT THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN ALBUQUERQUE AT 1-888-386-7637.

&&

LAT...LON 3561 10601 3559 10590 3534 10588 3546 10620

$$
50
456 
WGUS75 KABQ 192114
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
314 PM MDT FRI JUL 19 2013

NMC049-192130-
/O.CON.KABQ.FF.W.0020.000000T0000Z-130719T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA FE-
314 PM MDT FRI JUL 19 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR CENTRAL
SANTA FE COUNTY...

AT 304 PM MDT...THE HEAVIER RAINFALL HAS ENDED ACROSS THE WARNED AREA
ALTHOUGH HIGHER FLOWS WITHIN ARROYOS AND LOW SPOTS ALONG HIGHWAYS
WILL REMAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD
CROSSINGS EVEN HOURS LATER.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3561 10601 3559 10590 3534 10588 3546 10620

$$
50
093 
WGUS75 KABQ 192136
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
336 PM MDT FRI JUL 19 2013

NMC049-192146-
/O.EXP.KABQ.FF.W.0020.000000T0000Z-130719T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA FE-
336 PM MDT FRI JUL 19 2013

...FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL SANTA FE COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL HAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3561 10601 3559 10590 3534 10588 3546 10620

$$
50

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 11:52 AM MDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 19, 11:52 AM MDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1152 AM MDT FRI JUL 19 2013

.AVIATION...
18Z TAF CYCLE
SCT CLOUDS ALONG WITH SPOTTY MORNING RAINFALL KEEPING CONVECTION FROM
DEVELOPING MUCH LATE THIS MORNING BUT WITH AN HOUR OR TWO MORE OF
ADDITIONAL SFC HEATING...EXPECTING AN ACTIVE AFTERNOON WITH SCT
TO NUMRS STORMS OVER THE MTS AND NE AND ISOLD TO SCT COVERAGE
VALLEYS AND BASINS LATE THIS AFTERNOON THROUGH THE EVENING. HIGH
MOISTURE CONTENT AND LIGHT WINDS ALOFT WILL MAKE FOR VERY HEAVY
RAINERS CREATING ISOLD MVFR VSBYS AND BRIEF MTN OBSCURATIONS. SCT
LOW LEVELS CLOUDS WILL KEEP THE SE PLAINS FROM SEEING CONVECTIVE
ACTIVITY TODAY.

33

.PREV DISCUSSION...457 AM MDT FRI JUL 19 2013...
WELL IT LOOKS AS THOUGH THERE WILL BE A BIT OF A SUNRISE SURPRISE
ACROSS THE ABQ METRO AREA. LITTLE CLUSTER OF STORMS CONTINUES TO
MOVE WEST OVER THE CENTRAL HIGHLANDS AND SANDIA MOUNTAINS. SHOULD
REACH ABQ BY 6 AM IF IT HOLDS TOGETHER. THOUGH DIFFICULT TO SEE
WITHOUT ABX...IT LOOKS LIKE THERE MAY BE A STORM OR TWO GOING UP
NEAR JEMEZ PUEBLO AS WELL. UPDATED POPS TO ACCOUNT FOR THIS. NEW
ZONES OUT SHORTLY.

NOTE: LATEST UPDATE ON ABX - TECHS BELIEVE THEY HAVE FOUND WHERE
THE COMMS PROBLEM ORIGINATES. HOWEVER...FOR SAFETY REASONS...THEY
CAN NOT WORK ON THE PROBLEM UNTIL AFTER SUNRISE.

34

.PREV DISCUSSION...311 AM MDT FRI JUL 19 2013...
AN ACTIVE COUPLE OF DAYS COMING UP FOR THE LAND OF ENCHANTMENT. THE
UPPER LEVEL LOW CONTINUES TO PULL AWAY FROM THE STATE THIS MORNING.
LESS CLOUD COVER THIS MORNING SHOULD ALLOW FOR WARMER TEMPS AND
GREATER INSTABILITY OVER YESTERDAY. THOUGH MODELS HAVE BEEN OVER
ESTIMATING THE AMOUNT OF CONVECTION OVER THE LAST COUPLE OF
DAYS...BELIEVE THERE SHOULD BE QUITE AN UPTICK TODAY. A BOUNDARY
MOVING INTO NE NM THIS MORNING FROM THE CONVECTION IN COLORADO WILL
BE AN ADDITIONAL FOCUS FOR THUNDERSTORMS THIS AFTERNOON. IN FACT...A
FEW STORMS HAVE ALREADY POPPED UP ALONG THIS BOUNDARY. COULD BE SOME
SMALL HAIL THIS AFTN WITH SOME OF THE STORMS ACROSS THE NE...IF THE
NAM PROGS FOR LAPSE RATES AND INSTABILITY ARE RIGHT. ADDITIONALLY...
STORM MOTION WILL BE VERY LIGHT...AROUND 5-10 MPH FROM EAST TO
WEST...ADDING TO THE HEAVY RAIN THREAT. RECENT BURN SCARS OVER THE
SANGRE DE CRISTOS ARE OF GREATEST CONCERN...THOUGH ONE STORM OVER
ANY OF THE RECENT BURN SCARS COULD POSE FLOODING PROBLEMS.

SATURDAY WILL CONTINUE TO BE ACTIVE AS DEFORMATION ZONE/THETA-E AXIS
FOCUSES OVER WEST CENTRAL AND NORTHERN NM. ADDITIONALLY...STORM
MOTION LOOKS TO BE EVEN SLOWER. THE BUMPER-CAR EFFECT FROM COLLIDING
OUTFLOW BOUNDARIES WILL REALLY DRIVE STORMS ACROSS THE LOWER
ELEVATIONS INTO THE EVENING. SUNDAY...TOO...WILL BE ACTIVE AS THE
THETA-E AXIS SAGS A BIT SOUTH OVER THE CENTRAL NM. HOWEVER...SOME
DRIER AIR LOOKS TO WORK INTO EASTERN NM...LIMITING THE THUNDERSTORM
POTENTIAL THERE.  THE ABQ METRO LOOKS TO HAVE A DECENT SHOT AT
PRECIPITATION FRI-SUN.

EARLY NEXT WEEK...THE UPPER HIGH OVER NEVADA STILL LOOKS TO DRIFT
EASTWARD...THOUGH EVEN THE ECMWF IS NOT AS QUICK WITH ITS EASTWARD
PROGRESSION...MORE LIKE THE GFS. NONETHELESS...SOME DRYING AND
WARMING WILL TAKE PLACE...AND T-STORM COVERAGE LOOKS TO DECREASE
OVERALL. IN FACT...THE LATEST ECMWF HAS A MUCH STRONGER HIGH THAN
PREVIOUS RUNS OVER EASTERN NM/WEST TEXAS EVEN LATE IN THE WEEK. WITH
THIS STRONG OF A HIGH THIS CLOSE OR OVER NM...THE MOISTURE PLUME
WOULD BE WELL DIVERTED INTO ARIZONA. THIS IS QUITE A CHANGE FROM
YESTERDAY...SO HAVE NOT SIGNIFICANTLY ALTERED POPS IN THE EXTENDED
AS CONFIDENCE IS QUITE LOW.

34

.FIRE WEATHER...
NO SIGNIFICANT FIRE WEATHER CONCERNS THROUGH THE FORECAST PERIOD
ASIDE FROM THE POTENTIAL FOR FLASH FLOODING ON RECENT BURN SCARS.

THE UPPER LEVEL LOW WILL CONTINUE TO SAG WEST-SOUTHWEST TODAY
ACROSS SONORA WHILE HIGH PRESSURE REMAINS CENTERED OVER NEVADA.
THUNDERSTORM ACTIVITY TO TREND UPWARD CONSIDERABLY THIS AFTERNOON
AND EVENING AS A BOUNDARY APPROACHES NORTHEAST NEW MEXICO. WHILE
UPPER LEVELS OF THE ATMOSPHERE HAVE DRIED OUT SOME...PLENTY OF LOW
LEVEL MOISTURE REMAINS IN PLACE. WARMER SURFACE TEMPERATURES AND
INCREASED INSTABILITY WILL HELP FUEL THE STORMS THIS AFTERNOON AND
EVENING...WITH THE MAIN FOCUS AND BEST CHANCES FOR HEAVY RAINFALL
OVER THE NORTHERN MOUNTAINS AND NORTHEAST. SCATTERED TO NUMEROUS
ACTIVITY WILL START OVER THE NORTHERN AND WESTERN MOUNTAINS LATE
MORNING/EARLY AFTERNOON...DURING THE EARLY AFTERNOON OVER THE NE
HIGHLANDS AND NE PLAINS...THEN SPREADING OUT INTO THE VALLEYS AND
BASINS DURING THE EVENING HOURS.

SATURDAY IS SETTING UP TO BE ANOTHER ACTIVE DAY...MAINLY FROM THE
CENTRAL MOUNTAIN CHAIN WESTWARD AND INTO THE NORTHEAST WHERE THE
WIND SHIFT BOUNDARY WILL REMAIN CLOSE BY. A SLIGHT TREND DOWNWARD
IN THUNDERSTORM ACTIVITY IS ANTICIPATED SUNDAY AS UPPER LEVEL
DRYING WORKS INTO EASTERN NEW MEXICO...WHICH WILL EXPERIENCE A
DECREASE IN STORM COVERAGE.

HIGH PRESSURE ALOFT WILL BUILD SOUTHEAST INTO THE STATE FOR THE
EARLY AND MIDDLE PART OF NEXT WEEK. MODELS THEN TRY TO INCH THE
HIGH CENTER A LITTLE EAST OF NEW MEXICO. EUROPEAN NOT AS BULLISH
ON TAKING THE HIGH AS FAR EAST AS PREVIOUS RUNS. THIS WOULD MEAN
THE MAIN MOISTURE PLUME WOULD BE OVER ARIZONA LATER NEXT WEEK. THE
HIGH THEN IS FORECAST TO MOVE SOUTHWEST INTO SOUTHERN NEW MEXICO
AND NORTHERN MEXICO NEXT WEEKEND. THIS COULD OPEN THE DOOR FOR
UPPER LEVEL DISTURBANCES TO IMPACT THE STATE AND BRING ASSOCIATED
BACK DOOR FRONTS INTO THE EAST.

HIGH TEMPERATURES WILL WARM OVER THE NEXT FEW DAYS WHILE DAYTIME RH
VALUES LOWER. NIGHTTIME RH RECOVERIES WILL REMAIN GOOD TO EXCELLENT
ASIDE FROM FAIR IN THE FAR NORTHWEST EARLY NEXT WEEK. VENTILATION
RATES WILL BE MOSTLY FAIR OR BETTER EXCEPT FOR POOR RATES OVER THE
NORTHERN AND WESTERN HIGHER TERRAIN THIS WEEKEND AND EARLY NEXT
WEEK.

CHJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

11
Hazardous weather outlook, Jul 19, 6:00 AM MDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI JUL 19 2013

NMZ501>540-201200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
600 AM MDT FRI JUL 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
ACROSS THE HIGH TERRAIN AS WELL AS PORTIONS OF NORTHEAST NEW
MEXICO. THESE STORMS MAY PRODUCE LOCALLY HEAVY RAIN AND
FLOODING DUE TO CONTINUED HIGH MOISTURE...INCREASED INSTABILITY
AND SLOW STORM MOTION. RECENT BURN SCARS OVER THE SANGRE DE
CRISTO MOUNTAINS ARE OF GREATEST CONCERN...THOUGH ONE STORM OVER
ANY OF THE RECENT BURN SCARS COULD POSE FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWER AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND
FAVORING THE HIGH TERRAIN AND ADJACENT VALLEYS. LIGHT STEERING
FLOW COMBINED WITH HIGH PRECIPITABLE WATER VALUES...MAY RESULT IN
LOCALLY HEAVY RAIN AND FLASH FLOODING. AREAS WITHIN AND DOWNSTREAM
OF BURN SCARS CONTINUE TO BE OF GREATEST CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY
FLOODING ISSUES THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE
WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

34

In the hours before

Special weather statement, Jul 19, 12:57 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1257 PM MDT FRI JUL 19 2013

NMZ501-502-505-191930-
CHUSKA MOUNTAINS-NORTHWEST PLATEAU-WEST CENTRAL PLATEAU-
1257 PM MDT FRI JUL 19 2013

...STRONG THUNDERSTORM MOVING OVER THE WEST SLOPES OF THE CHUSKA
MOUNTAINS...

AT 1245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING RAINFALL AMOUNTS UP TO
THREE QUARTERS OF AN INCH 6 MILES SOUTHWEST OF TOADLENA. MOVEMENT
WAS TOWARDS THE WEST/SOUTHWEST AT 7 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE CRYSTAL...NARBONA PASS
AND NAVAJO.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3651 10906 3656 10893 3582 10878 3583 10906
TIME...MOT...LOC 1857Z 048DEG 14KT 3617 10903

50
Special weather statement, Jul 19, 1:38 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
138 PM MDT FRI JUL 19 2013

NMZ518-521-192015-
SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
138 PM MDT FRI JUL 19 2013

...STRONG THUNDERSTORM JUST SOUTH OF SANTA FE MOVING TOWARDS THE
SOUTHWEST...

AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAIN UP TO THREE
QUARTERS OF AN INCH AND PEA SIZED HAIL 5 MILES SOUTH/SOUTHEAST OF
SANTA FE. MOVEMENT WAS SOUTHWEST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE LA CIENEGA...LOS
CERRILLOS...MADRID AND CERRILLOS HILLS STATE PARK.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3526 10621 3543 10640 3563 10608 3549 10594
TIME...MOT...LOC 1937Z 025DEG 5KT 3557 10594

50

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 12:57 PM MDTSpecial Weather StatementABQ33 min
Jul 19, 1:38 PM MDTSpecial Weather StatementABQSanta Fe37 min
Jul 19, 1:44 PM MDTAreal Flood AdvisoryABQSandoval, Santa Fe2 hr
Jul 19, 2:11 PM MDTAreal Flood AdvisoryABQSandoval2 hr
Jul 19, 2:36 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval, Santa Fe114 min
Jul 19, 2:47 PM MDTAreal Flood AdvisoryABQTaos118 min
Jul 19, 2:52 PM MDTFlash Flood WarningABQSandoval, Santa Fe83 min
Jul 19, 2:56 PM MDTAreal Flood AdvisoryABQSanta Fe2 hr
Jul 19, 3:24 PM MDTSpecial Weather StatementABQBernalillo51 min
Jul 19, 3:29 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval2 hr
Jul 19, 3:46 PM MDTFlash Flood WarningABQBernalillo, Sandoval119 min
Jul 19, 3:56 PM MDTSpecial Weather StatementABQBernalillo34 min
Jul 19, 4:06 PM MDTSpecial Weather StatementABQLos Alamos39 min
Jul 19, 4:10 PM MDTSpecial Weather StatementABQHarding50 min
Jul 19, 4:30 PM MDTAreal Flood AdvisoryABQBernalillo, Torrance, Valencia2 hr
Jul 19, 4:33 PM MDTSpecial Weather StatementABQBernalillo42 min
Jul 19, 4:34 PM MDTSevere Thunderstorm WarningABQBernalillo, Torrance, Valencia41 min
Jul 19, 4:39 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval2 hr
Jul 19, 4:42 PM MDTSpecial Weather StatementABQLos Alamos48 min
Jul 19, 5:17 PM MDTAreal Flood AdvisoryABQColfax, Mora, San Miguel, Taos118 min
Jul 19, 5:49 PM MDTAreal Flood AdvisoryABQMcKinley116 min
Jul 19, 5:52 PM MDTAreal Flood AdvisoryABQRio Arriba, San Juan113 min

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.